MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 90% stenosed lesion in the left popliteal artery.A 3cm ht proceed 220t angled guide wire (gw) was slowly advanced towards the lesion but could not cross the non-abbott support catheter.During removal, it caught on calcium and the coils stretched.They concluded the procedure at that point.No other device crossed the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire.The reported stretched coils were conformed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.The reported failure to advance through the support catheter was unable to be confirmed due to the returned condition of the wire.Additionally, it was noted that the coils were stretched and mangled, there was a tip ball solder break, and the teflon coating was damaged.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage or contaminations noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.In this case, based on the reported information and returned analysis, the investigation determined the reported difficulty to remove appears to be related to operational circumstances of the procedure.It is likely that during advancement, the guide wire encountered resistance with the support catheter due to the heavily calcified, 90% stenosed anatomy resulting in the failure to advance and likely causing damage to the tip against the anatomy.Manipulation and against resistance ultimately resulted in the reported/noted stretched and mangled coils and noted tip ball solder break.The noted teflon coating damage likely occurred during retraction through the torque device and/or other devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11742453
Report Number2024168-2021-03620
Device Sequence Number3224355
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number0092461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS 0.018¿ SUPPORT CATHETER